Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Taking Bactrim DS for for staph infection. Reddish crusted eye, fever, night sweats. Symptoms due to allergy or infection?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11702 Questions
I started taking bactrim DS twice a day about 5 days ago for a possible staph infection. Yesterday I woke up and my right eye was blood shot and had a lot of crust on it. I contacted my dr and they advised me to use eye drops (which did not help anything). I also developed a low fever of 99.3. This morning I woke up from night sweats (which is uncommon for me). I went to a FNP who told me it was just allergies. But to me it sounds more like a viral infection or a reaction to the bactim. The fluid my eye is creating is clear or white, and my fever is still present at 99.2. I have also noticed that even though I have increased my fluid intake my output is still lower than normal. Any ideas?
Posted Mon, 25 Jun 2012 in Infections
Answered by Dr. Rakhi Tayal 8 hours later
Thanks for posting your query.
Your symptoms are likely to be due to a viral infection.
The symptoms in your eye are likely to be due to viral conjunctivitis.
Topical steroid and antibiotic drops will help in resolution of symptoms in 3-4 days.
The systemic infection will subside with maintaining a healthy diet with plenty of fluids and vitamin C supplements.
In case the symptoms are persistent or aggravate then few blood tests will be needed to find out the exact cause.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor